Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 60, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 31, 2009, 1:40 AM CDT for Andrews County, Gaines County, Winkler County, Texas; Lea County, New Mexico. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 1:40 AM CDT (06:40 UTC)
- Expired
- Jul 31, 2009, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lea County, NM, Andrews County, TX, Gaines County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:04 AM CDT | FLASH FLOOD | Jal, NM | 6-12 INCHES OF WATER RUNNING OVER SOME ROADS IN JAL |
| Jul 31, 2:47 AM CDT | FLASH FLOOD | Jal, NM | 2-3 FEET OF WATER RUNNING OVER THE INTERSECTION OF MONTANA AND 3RD STREET |
| Jul 31, 3:10 AM CDT | FLASH FLOOD | Andrews, TX | VEHICLE SUBMERGED IN ANDREWS. ROADS IN THE NORTHWEST AND NORTHEAST SIDE OF THE CITY HAD 1 FOOT OF WATER RUNNING OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 310640
FFWMAF
NMC025-TXC003-165-495-310945-
/O.NEW.KMAF.FF.W.0060.090731T0640Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 AM CDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN GAINES COUNTY IN WEST TEXAS...
ANDREWS COUNTY IN WEST TEXAS...
EXTREME NORTH CENTRAL WINKLER COUNTY IN WEST TEXAS...
SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 445 AM CDT/345 AM MDT/
* AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF THUNDERSTORMS FROM NEAR JAL IN SOUTHEASTERN NEW MEXICO
TO EASTERN PORTIONS OF ANDREWS AND SOUTHERN GAINES COUNTIES IN
WEST TEXAS THAT WAS NEARLY STATIONARY. SINCE RAINFALL AMOUNTS
WITH THESE STORMS WERE OVER ONE INCH PER HOUR...FLASH FLOODING
IS LIKELY IN THESE AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
FAIRVIEW...ANDREWS...NADINE...EUNICE...SEMINOLE...FRANKEL CITY
AND FLOREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
3211 10224 3212 10280 3202 10309 3202 10330
$$3 follow-up statements
000
WGUS74 KMAF 310729
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 AM CDT FRI JUL 31 2009
NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
229 AM CDT FRI JUL 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...
AT 124 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JAL REPORTED ONE
HALF FOOT TO ONE FOOT OF WATER RUNNING OVER SOME OF THE ROADS IN JAL.
AT 125 AM CDT...AN AREA OF THUNDERSTORMS FROM NEAR JAL TO JUST EAST
OF ANDREWS IN WEST TEXAS WAS MOVING SOUTHEAST AT 5 MPH. RAINFALL
RATES OVER ONE INCH PER HOUR WERE OCCURRING WITH THESE STORMS...WHICH
WAS LIKELY LEADING TO ADDITIONAL FLOODING OVER SOUTHEASTERN LEA COUNTY
AND IN ANDREWS COUNTY IN WEST TEXAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDREWS...
JAL...FAIRVIEW...NADINE...EUNICE...FRANKEL CITY AND FLOREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING/300 AM MDT FRIDAY MORNING/ FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
3211 10224 3212 10280 3202 10309 3202 10330
$$000
WGUS74 KMAF 310752
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 AM CDT FRI JUL 31 2009
NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
252 AM CDT FRI JUL 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...
AT 147 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JAL REPORTED 2 TO
3 FEET OF WATER RUNNING OVER THE INTERSECTION OF MONTANA AND 3RD
STREET IN JAL...WHICH IS IN THE PROCESS OF BEING CLOSED OFF. AT 249
AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE
OF THUNDERSTORMS FROM NEAR JAL TO ANDREWS...MOVING SOUTHEAST AT 5
MPH. RAINFALL RATES WITH THESE STORMS WAS OVER 1 INCH PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
FAIRVIEW...ANDREWS...FRANKEL CITY AND FLOREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING/300 AM MDT FRIDAY MORNING/ FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
3211 10224 3212 10280 3202 10309 3202 10330
$$000
WGUS74 KMAF 310816
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 AM CDT FRI JUL 31 2009
NMC025-TXC003-165-495-310945-
/O.CON.KMAF.FF.W.0060.000000T0000Z-090731T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-WINKLER-LEA-
316 AM CDT FRI JUL 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT/345 AM
MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTH CENTRAL WINKLER...ANDREWS
AND SOUTHERN GAINES COUNTIES...
AT 310 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN ANDREWS REPORTED
A VEHICLE SUBMERGED IN HIGH WATER IN ANDREWS...AND ROADWAYS IN THE
NORTHEAST AND NORTHWEST PORTIONS OF THE CITY WITH A FOOT OF WATER
RUNNING OVER THEM. AT 315 AM CDT...NATIONAL WEATHER SERVICE
METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS FROM NEAR JAL TO
ANDREWS MOVING SOUTHEAST AT 5 MPH. RAINFALL RATES OF AN INCH
PER HOUR WERE OCCURRING WITH THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAL...
EUNICE...ANDREWS...FRANKEL CITY AND FLOREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3229 10327 3272 10321 3272 10276 3275 10222
3211 10224 3212 10280 3202 10309 3202 10330
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:38 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 31, 12:38 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT FRI JUL 31 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A LARGE THUNDERSTORM COMPLEX WILL IMPACT THE TERMINALS THROUGH
MUCH OF THE NIGHT WITH MVFR CONDITIONS. BY 13Z VFR CONDITIONS SHOULD
RETURN TO ALL THE TERMINALS. WENT WITH A PROB30 GROUP FOR THUNDERSTORMS
AT THE TERMINALS FRIDAY AFTERNOON AND EARLY EVENING FROM 20Z-02Z
AS RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE.
12
&&
.PREV DISCUSSION... /ISSUED 650 PM CDT THU JUL 30 2009/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL REMAIN WELL SOUTH OF
THE TAF SITES ACROSS THE BIG BEND AND DAVIS MOUNTAINS. A COMPLEX
OF THUNDERSTORMS CURRENTLY ACROSS EASTERN NEW MEXICO IS EXPECTED
TO TRACK SOUTHEAST AND IMPACT KCNM BY 05Z AND KINK-KMAF BETWEEN
08Z AND 10Z FOR TEMPO MVFR CONDITIONS. AFTER THIS COMPLEX DISSIPATES
IN THE PERMIAN BASIN IN THE MORNING EXPECT CEILINGS OF 4 TO 5 K
THROUGH MUCH OF THE DAY.
12
PREV DISCUSSION... /ISSUED 336 PM CDT THU JUL 30 2009/
DISCUSSION...
IN THE NEAR TERM...CONCERNS WILL REMAIN CENTERED ON THE
POSSIBILITY OF SOME SEVERE WEATHER ALONG WITH POSSIBLE FLASH
FLOODING. EARLY AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE
SATELLITE IMAGERY SHOW A COLD FRONT LOCATED ALONG THE PECOS RIVER.
TEMPERATURES BEHIND THIS BOUNDARY WERE MAINLY IN THE 80S...WITH
MID 80S TO LOWER 90S AHEAD OF THE FRONT AS OF 19Z. TAKING A LOOK
AT THE LATEST KMAF SOUNDING ALONG WITH FORECAST SOUNDINGS REVEAL
DECENT FLOW ALOFT FOR THIS TIME OF THE YEAR. WNW 0-6KM BULK SHEAR
VECTORS AROUND 35-40KTS WILL BE PRESENT ACROSS A GOOD PORTION OF
THE AREA THIS AFTERNOON. THIS COUPLED WITH IMPRESSIVE SBCAPES AND
CONVERGENCE ALONG THE FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EVENING FOR MOST AREAS WEST OF THE PECOS RIVER.
SEVERE THUNDERSTORMS ARE EXPECTED GIVEN WE SHOULD SEE A FEW
SUPERCELLS THROUGH THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING
WINDS...WITH LOW END SEVERE HAIL ALSO POSSIBLE. WE WILL CONTINUE
TO MENTION SEVERE THUNDERSTORMS IN THE LATEST FORECAST. LATE
AFTERNOON AND EVENING RAIN CHANCES WERE ALSO INCREASED...
ESPECIALLY ACROSS THE DAVIS MOUNTAINS AND BIG BEND REGION. SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS...SO WE WILL KEEP THE
FLASH FLOOD WATCH GOING FOR MOST OF THE MOUNTAINS AND TRANS PECOS.
WE DID OPT TO REMOVE THE VAN HORN AND HIGHWAY 54 CORRIDOR AS
COVERAGE OF PRECIPITATION SHOULD BE A LITTLE LESS THAT FAR WEST.
LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...CONCERNS WILL
SHIFT NORTH INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO AND PERMIAN
BASIN REGION. WE EXPECT GOOD POTENTIAL FOR ANOTHER MCS TO AFFECT
THE AREA...THUS WE HAVE INCREASED RAIN CHANCES FOR THE MENTIONED
REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ALTHOUGH A
SEVERE WIND GUST IS POSSIBLE ON THE LEADING EDGE OF ANY ORGANIZED
CONVECTION. WE WILL CONTINUE THE FLASH FLOOD WATCH FOR FOR ALL
AREAS EAST OF THE PECOS RIVER. THE LATEST 4KM WRF-NMM ALONG WITH
SUPPORT FROM THE NAM12 AND GFS SUGGEST THE PLAINS OF SOUTHEASTERN
NEW MEXICO AND THE FAR WESTERN PERMIAN BASIN STAND THE BEST CHANCE
FOR HEAVY RAINFALL OVERNIGHT. WE HAVE INCREASED POPS ACROSS THE
MENTIONED AREAS. WE HAVE ALSO INCREASED POPS FOR THE PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS FRIDAY MORNING TO ACCOUNT FOR
REMNANT MCS SHOWERS AND THUNDERSTORMS. ADDITIONAL CONVECTION WILL
REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY
AND AGAIN SATURDAY...ESPECIALLY WEST OF THE PECOS RIVER WHERE THE
GFS AND ECMWF DEPICT THE PRESENCE OF SOME MID-LEVEL SHORTWAVES.
LATE SATURDAY NIGHT INTO SUNDAY MORNING...THE GFS AND NAM SUGGEST
A COLD FRONT WILL APPROACH THE NORTHER PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WE HAVE INCREASED RAIN CHANCES SLIGHTLY TO
ACCOUNT FOR THIS POSSIBILITY. THE FORECAST WILL TREND DRIER AND
WARMER FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK AS THE MEDIUM RANGE
MODELS SUGGEST MID AND UPPER LEVEL RIDGING WILL BE ON THE INCREASE
ACROSS OUR AREA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT FRIDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR THE
FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&
78/06Hazardous weather outlook, Jul 30, 1:39 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT THU JUL 30 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CDT THU JUL 30 2009 /1239 PM MDT THU JUL 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE BIG BEND...DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER STORMS RESULTING IN A LOCALIZED FLASH FLOOD THREAT. LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE PERMIAN BASIN. HEAVY RAINFALL...FREQUENT LIGHTNING...STRONG WINDS AND SMALL HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. SOME WIND GUSTS MAY APPROACH OR EXCEED 60 MPH. FLASH FLOODING WILL ALSO BE POSSIBLE FOR THE PREVIOUSLY MENTIONED AREAS DUE TO THE RECENT HEAVY RAINFALL THAT HAS OCCURRED ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY AND A SLIGHT CHANCE FOR SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jul 30, 10:17 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL LOCO HILLS 32.82N 103.98W
07/30/2009 E1.75 INCH EDDY NM LAW ENFORCEMENT
GOLF BALL HAIL WAS REPORTED BREAKING WINDSHIELDS.
&&
SCHULDTSpecial weather statement, Jul 30, 10:51 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1051 PM CDT THU JUL 30 2009 TXZ057-058-258-310415- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 951 PM MDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PINE SPRINGS AT 951 PM MDT/1051 PM CDT/...MOVING SOUTHEAST AT 30 MPH. STRONG GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 30, 11:12 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
07/30/2009 EDDY NM LAW ENFORCEMENT
WATER RUNNING OVER THE CURBS IN CARLSBAD.
1030 PM TSTM WND DMG CARLSBAD 32.40N 104.24W
07/30/2009 EDDY NM LAW ENFORCEMENT
REPORTS OF POLES BLOWN DOWN IN CARLSBAD.
&&
SCHULDTSpecial weather statement, Jul 30, 11:29 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1129 PM CDT THU JUL 30 2009 TXZ057-074-310500- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 1129 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CULBERSON COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF BORACHO AT 1129 PM CDT...MOVING NORTHEAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHWESTERN TEXAS.
Local storm report, Jul 30, 11:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG 15 S CARLSBAD 32.19N 104.24W
07/30/2009 EDDY NM LAW ENFORCEMENT
ROOF BLOWN OFF OF HOUSE 15 MILES SOUTH OF CARLSBAD.
&&
SCHULDTSpecial weather statement, Jul 31, 12:45 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1245 AM CDT FRI JUL 31 2009 TXZ057-058-074-310615- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 1245 AM CDT FRI JUL 31 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL CULBERSON...NORTH CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 29 MILES NORTH OF KENT AT 1246 AM CDT...MOVING SOUTH AT 30 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHWESTERN TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:06 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Jul 30, 8:00 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| Jul 30, 10:56 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 64 min |
| Jul 30, 11:08 PM CDT | River Flood Warning | MAF | Presidio | 9 hr |
| Jul 30, 11:37 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 113 min |
| Jul 30, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 67 min |
| Jul 31, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 64 min |
| Jul 31, 12:55 AM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves, Ward | 2 hr |
| Jul 31, 1:10 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Jul 31, 1:43 AM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Jul 31, 1:57 AM CDT | Flash Flood Warning | MAF | Ward, Winkler | 3 hr |
| Jul 31, 2:08 AM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Pecos, Reeves | 3 hr |
| Jul 31, 2:40 AM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 2 hr |
| Jul 31, 2:42 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 5 hr |
| Jul 31, 2:57 AM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves, Ward | 3 hr |
| Jul 31, 3:41 AM CDT | Flash Flood Warning | MAF | Crane, Upton | 4 hr |
| Jul 31, 4:03 AM CDT | Areal Flood Advisory | MAF | Martin | 4 hr |
| Jul 31, 4:45 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Winkler | 3 hr |
| Jul 31, 4:50 AM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Jul 31, 5:01 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Jul 31, 6:53 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Jul 31, 7:38 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 112 min |
| Jul 31, 2:30 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jul 31, 4:56 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jul 31, 5:45 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 30, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 63 min |
| Jul 30, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 60 min |
| Jul 30, 10:01 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jul 30, 10:33 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 30, 11:42 PM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Jul 31, 1:29 AM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 31, 5:13 AM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.